'Flexible' Predicates of Formal Number Theory
Kripke (Saul)
Source: Proceedings of the American Mathematical Society, Vol. 13, No. 4 (Aug., 1962), pp. 647-650
Paper - Abstract

Paper StatisticsDisclaimer

Author’s Introduction

  1. The famous incompleteness theorem of Godel showed that a formal system containing the usual number theory must have an "undecidable" statement whose truth-value is not determined by the formal system.
  2. The present note gives an analogous theorem constructing predicates which are "flexible" in the sense that their extensions as sets are left undetermined by the formal system.
  3. We utilize the recursive-function-theoretic approach of Kleene; knowledge of his work is presupposed, and his notations and terminology will be used freely.

Text Colour Conventions (see disclaimer)

  1. Blue: Text by me; © Theo Todman, 2019
  2. Mauve: Text by correspondent(s) or other author(s); © the author(s)

© Theo Todman, June 2007 - Jan 2019. Please address any comments on this page to theo@theotodman.com. File output:
Website Maintenance Dashboard
Return to Top of this Page Return to Theo Todman's Philosophy Page Return to Theo Todman's Home Page